MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50317
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure involving treatment of a lesion within the anterior tibial artery, via an ipsilateral approach, an advance 14 lp low profile balloon catheter ruptured.The anatomy was reportedly severely calcified.An unknown inflation device was used to inflate the balloon to six atmospheres one time, for ten seconds, at which point the balloon ruptured in the lesion.The balloon was removed by itself, and another manufacturer's device was used to complete the procedure.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, during an unspecified procedure involving treatment of a lesion within the anterior tibial artery, via an ipsilateral approach, an advance 14 lp low profile balloon catheter ruptured.The anatomy was reportedly severely calcified.An unknown inflation device was used to inflate the balloon to six atmospheres one time, for ten seconds, at which point the balloon ruptured in the lesion.The balloon was removed by itself, and another manufacturer's device was used to complete the procedure.There were no adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), drawings, specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.One used advance 14 lp low profile balloon catheter (ptax4-14-170-2-12) was returned to cook for investigation.During a leak test, a leak was noted from a pin hole near the proximal bond.A review of complaint history records found no other complaints associated with the complaint device lot.A review of the device history record found two relevant non-conformances on a sub-assembly lot; however, all affected product was scrapped and not replaced.Although the non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections in place to capture the non-conformance prior to distribution, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field; therefore, cook has concluded that there is objective evidence that the complaint device was manufactured to specification.There is no evidence of non-conforming product in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu states ¿apply negative pressure to lumen labeled ¿balloon¿ prior to introduction.Advance the balloon dilation catheter counter-clockwise over a per-positioned.018 (0.46 mm) wire guide.¿."if balloon pressure is lost and/ or balloon rupture occurs, deflate balloon, and remove balloon and sheath as a unit." based on the information provided and the results of the investigation, cook has concluded that the patient's severely calcified anatomy contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15552468
Report Number1820334-2022-01598
Device Sequence Number17681832
Product Code LIT
UDI-Device Identifier10827002503172
UDI-Public(01)10827002503172(17)231031(10)13526431
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberG50317
Device Catalogue NumberPTAX4-14-170-2-12
Device Lot Number13526431
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown